Alert archive / Pennsylvania / Red Flag Warnings in 2006

Red Flag Warning 2, NWS Binghamton, NY

April 19, 20067 counties in Pennsylvania

NWS Binghamton, NY issued this red flag warning at Apr 19, 2006, 2:53 AM EDT for 7 counties in Pennsylvania. It took effect at Apr 19, 2006, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2006, 2:53 AM EDT (06:53 UTC)
In effect from
Apr 19, 2006, 12:00 PM EDT
Expired
Apr 19, 2006, 6:00 PM EDT
In force
6 hr
Issued by
NWS Binghamton, NY

Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -157 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2974 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-157 m²/s²
0-3 km storm-relative helicity
-137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KBGM 190653
RFWBGM

RED FLAG WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
253 AM EDT WED APR 19 2006

PAZ038>040-043-044-047-048-072-191500-
/O.UPG.KBGM.FW.A.0003.060419T1500Z-060419T2200Z/
/O.NEW.KBGM.FW.W.0002.060419T1600Z-060419T2200Z/
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
253 AM EDT WED APR 19 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON FOR NORTHEAST PENNSYLVANIA. THE FIRE WEATHER WATCH IS 
NO LONGER IN EFFECT.

A DRY AND BREEZY DAY IS EXPECTED ON WEDNESDAY. HUMIDITY LEVELS
WILL FALL TO NEAR...OR BELOW 30% DURING THE AFTERNOON. NORTHERLY
WINDS WILL INCREASE TO AROUND 15 MPH...WITH HIGHER GUSTS 
POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. THESE ATMOSPHERIC
CONDITIONS....COMBINED WITH VERY LOW FUEL MOISTURE LEVELS...WILL
LEAD TO HIGH FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR
BURNING IS STRONGLY DISCOURAGED AT THIS TIME.

$$

TAC
1 follow-up statement
000 
WWUS81 KBGM 191625
RFWBGM

RED FLAG WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1225 PM EDT WED APR 19 2006

PAZ038>040-043-044-047-048-072-192200-
/O.CON.KBGM.FW.W.0002.000000T0000Z-060419T2200Z/
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
1225 PM EDT WED APR 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

DRY AND BREEZY CONDITIONS ARE EXPECTED THIS AFTERNOON. HUMIDITY LEVELS WILL
FALL TO NEAR...OR BELOW 30%...AND NORTHERLY WINDS WILL INCREASE TO
AROUND 15 MPH...WITH HIGHER GUSTS POSSIBLE...ESPECIALLY OVER THE
HIGHER TERRAIN. THESE ATMOSPHERIC CONDITIONS....COMBINED WITH VERY
LOW FUEL MOISTURE LEVELS...WILL LEAD TO HIGH FIRE GROWTH
POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE INCREASED FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR BURNING IS
STRONGLY DISCOURAGED AT THIS TIME.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 19, 2:35 AM EDT, 18 minutes earlier.

Area forecast discussion, Apr 19, 2:35 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
235 AM EDT WED APR 19 2006

.SHORT TERM (TONIGHT - THURSDAY)...
QUIET WEATHER WILL CONTINUE. TEMPERATURES WILL CONTINUE TO MODERATE
WITH NO RAIN INTO FRIDAY.

HIGH PRESSURE...BOTH SURFACE AND ALOFT...WILL SLOWLY BUILD OVER THE
REGION THROUGH THURSDAY. MEANWHILE...THE CLOSED UPPER LOW NEAR THE
CANADIAN MARITIMES WILL GRADUALLY PUSH OUT TO SEA. SOME MID CLOUDS
IN ERN NY HAVE GOTTEN INTO SYR AND UCA. MODELS INDICATE THESE CLOUDS
WILL THIN AND DISSIPATE AS THEY PUSH INTO CENTRAL NEW YORK. SHOULD
MAKE LITTLE DIFFERENCE TO TEMPS. PARTLY SUNNY BECOMING MOSTLY SUNNY
EAST AND NE CWA.

WITH WARMER AIR MOVING IN ON BACK SIDE OF UL RIDGE TEMPS SHOULD GET
INTO 70S VALLEYS TODAY AND MOST EVERYWHERE THURSDAY. FRIDAY POSSIBLE
TOO IF THE CLOUDS HOLD OFF AHEAD OF NEXT UL CLOSED LOW. MOS NUMBERS
FOR MAXES TOO LOW FOR TUESDAY SO WENT ON WARM SIDE OF MOS FOR TODAY.
MIN TEMPS STILL COULD BE INTO 30S TWIN TIERS AND TUG WITH DRY AIR
OVER AREA. DEWPTS WILL SLOWLY RISE IN SHORT TERM.  TAC
&&

.FIRE WEATHER (WEDNESDAY - THURSDAY)...
DRY FUELS WILL CONTINUE INTO FRIDAY WITH NO RAIN EXPECTED AND FEW
CLOUDS. WINDS JUST AT CRITERIA FOR PA THIS AFTERNOON WHICH IS 15
MPH. NY CRITERIA OF 25 MPH NOT MET. WINDS WILL BE LESS ON THURSDAY.
RH WILL AGAIN FALL TO 25 TO 40 PERCENT EVERYWHERE THIS AFTN AND
THURSDAY. GOOD NIGHTTIME RH RECOVERY IS THE ONLY GOOD POINT.
GIVEN CLOSE TO CRITERIA IN PA THIS AFTN WILL UPGRADE FIRE WEATHER
WATCH TO RED FLAG WARNING. WITH LIGHTER WINDS THURSDAY WILL NOT
ISSUE WATCH FOR TOMORROW. TAC
&&

.AVIATION (19/06Z TO 20/06Z)...
VFR CONDITIONS WILL CONTINUE INTO AT LEAST THURSDAY. ONLY SCT TO BKN
MID CLOUDS AT 9K FT AT SYR AND UCA. THESE NOT EXPECTED TO MAKE MUCH
PROGRESS WEST TO OTHER SITES. LIGHT NORTHERLY WINDS EARLY THIS
MORNING TO INCREASE TO 10 TO 15 MPH THIS AFTN THEN DROP AGAIN TO
LIGHT AFTER SUNSET. TAC
&&

.LONG TERM (THURSDAY NIGHT - TUESDAY)...
DRY WX WILL CONT INTO FRI. WEEKEND WX LESS PLEASANT AS AN UPPER LOW
SLOWLY MVES EWRD INTO THE FCST AREA. MAIN AREA OF PCPN ON SAT AS A
SHRT WV ROTATES ARND THE UPPER LOW AND DVLPS A SFC LOW OVER THE OH
VLY. SELY FLOW INCRS/ MOISTURE AHD OF THE LOW WHILE UPPER JET STREAK
HELPS PROVIDE DIVERGENCE AND LFT. REMAINDER OF THE WEEKEND AND MUCH
OF THE REMAINDER OF THE FCST PD FEATURE WEAK DYNAMICS BUT WITH A
COLD POOL ALOFT MAKING FOR INSTABILITY. WEAK RDGG LTR MON AND EARLY
TUE WILL BRING SOME DRIER WX BEFORE ANOTHER CLSD LOW APRCHS AFTER
THE FCST PD. -MORFORD
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...RED FLAG WARNING ALL ZONES NOON TO 6 PM TODAY.
Hazardous weather outlook, Apr 18, 4:08 AM EDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
408 AM EDT TUE APR 18 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-190815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-
408 AM EDT TUE APR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PAZ038>040-043-044-047-048-072-190815-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
408 AM EDT TUE APR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

RELATIVE HUMIDITY VALUES WILL DROP TO NEAR OR SLIGHTLY BELOW 30
PERCENT THIS AFTERNOON. NORTH WINDS AROUND 10 MPH CAN BE EXPECTED
ACROSS THE AREA TODAY. THIS WILL KEEP THE AREA JUST UNDER RED FLAG
CONDITIONS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PB

Nearby

Red Flag Warnings in Pennsylvania, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.